Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Bismarck, ND

June 19, 2000Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2000, 10:34 PM CDT for Stutsman County, North Dakota. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 19, 2000, 10:34 PM CDT (03:34 UTC)
Expired
Jun 19, 2000, 11:30 PM CDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stutsman County, ND

The radar

The Bismarck radar (KBIS), 129 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2000-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2000-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1069 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WUUS53 KBIS 200334
SVRBIS
NDC093-200430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1034 PM CDT MON JUN 19 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 1130 PM CDT

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF WOODWORTH...OR ABOUT 34
  MILES WEST OF JAMESTOWN...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WOODWORTH AT 1040 PM CDT
   BUCHANAN AT 1110 PM CDT
   PINGREE...EDMUNDS AT 1115 PM CDT

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

LAT...LON 4727 9943 4680 9942 4702 9866 4732 9881

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM CDT, 6 hours 59 minutes earlier.

Area forecast discussion, Jun 19, 3:35 PM CDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT MON JUN 19 2000

A SURFACE LOW IS WORKING ITS WAY EAST ACROSS NORTHWEST SOUTH DAKOTA
WITH AN INVERTED TROUGH THROUGH DICKINSON AND WILLISTON. A SHORTWAVE
IS MOVING THROUGH THE WESTERN DAKOTAS ON THE EAST SIDE OF A BROAD
UPPER LEVEL TROUGH. THE MODELS ALL SHOW STRONG LIFTING ASSOCIATED
WITH THE SHORTWAVE ACROSS THE CENTRAL AND EAST TONIGHT. WITH THE K
INDEX AROUND 35 AND THE MODELS SHOWING DESTABILIZATION OF THE
AIRMASS ALOFT THERE IS A POTENTIAL FOR SEVERE WEATHER AND/OR HEAVY
RAIN THIS EVENING IN CENTRAL ND. HAVE DECIDED NOT TO ISSUE A FLASH
FLOOD WATCH FOR THE SOUTH CENTRAL ND BUT WILL INDICATE THE
POSSIBLITY OF HEAVY RAIN ASSOCIATED WITH TSTORMS IN THE ZONES.
THE SURFACE LOW WILL MOVE NORTHEAST AND WITH TIME BECOME STACKED AS
A UPPER LEVEL LOW DEVELOPS. STRONG WINDS IN THE FORECAST ALREADY FOR
TUESDAY LOOK GOOD...CONTINUING INTO WEDNESDAY MOST PARTS OF THE
STATE. WILL LOOK FOR A GOOD CHANCE OF SHOWERS ON TUESDAY ON THE BACK
SIDE OF LOW. WITH FALLING THICKNESS...AND UPPER LEVEL TROUGH MOVING
OVER STATE NEXT TWO DAYS SHOULD REMAIN COOL.

.BIS...NONE.

TSW

In the hours before

Local storm report, Jun 19, 7:56 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
756 PM CDT MON JUN 19 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    SHIELDS                   ND   1 INCH HAIL
06/19/00   GRANT                          REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:00 PM CDTSevere Thunderstorm WarningBISSioux30 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.